Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 30, 2011Bulloch County, Evans County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 30, 2011, 4:00 PM EDT for Bulloch County, Evans County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2011, 4:00 PM EDT (20:00 UTC)
Expired
Aug 30, 2011, 4:30 PM EDT
In force
30 min
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1412 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WWUS82 KCHS 302000
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT TUE AUG 30 2011

GAZ099-100-114>116-302030-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-TATTNALL-
400 PM EDT TUE AUG 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...CANDLER AND BRYAN COUNTIES THROUGH 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ADABELLE TO
REKA...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...DENMARK...GEORGIA SOUTHERN...
GROVELAND...HAGAN...MANASSAS...NEVILS...PULASKI AND REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3240 8202 3243 8171 3207 8162 3208 8169
      3209 8171 3208 8172 3213 8208 3230 8213
TIME...MOT...LOC 2001Z 111DEG 10KT 3225 8194 3212 8167

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:51 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 30, 3:51 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT TUE AUG 30 2011

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY PUSH SOUTH OF THE REGION
TONIGHT. HIGH PRESSURE WILL THEN BUILD SOUTH ALONG THE EASTERN
SEABOARD THROUGH LATE WEEK...BEFORE SHIFTING OFF THE COAST OVER
THE WEEKEND. A COLD FRONT WILL THEN AFFECT THE REGION EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATE TUESDAY AFTERNOON...A DIFFUSE STATIONARY FRONT WAS LOCATED
OVER SOUTHERN COUNTIES...AND DRIER AIR REMAINED WELL NORTH/
NORTHWEST OF THE FORECAST AREA. MOISTURE/INSTABILITY... FEATURING
MLCAPES GRADUATED FROM AROUND 2000 J/KG NORTH TO 2500-3000 J/KG
SOUTH...AND CONVERGENCE ENHANCED BY VARIOUS MESOSCALE BOUNDARIES
INCLUDING THE SEA BREEZE AND THUNDERSTORM OUTFLOW CONTRIBUTED TO A
TYPICAL PULSE THUNDERSTORM REGIME AND WILL CONTINUE TO SUPPORT AT
LEAST ISOLATED TO SCATTERED THUNDERSTORMS INTO THIS EVENING.

GIVEN INSTABILITY AND DOWNDRAFT CAPES 800-1200 J/KG AN ISOLATED
PULSE SEVERE THUNDERSTORM OR TWO WITH DAMAGING WET MICROBURSTS
CANNOT BE RULED OUT ESPECIALLY IF/WHERE BOUNDARY INTERACTIONS/CELL
MERGERS BRIEFLY ENHANCE DEEP MOIST UPDRAFTS. FURTHER...PWATS
APPROACHING 1.75 INCH...ERRATIC STORM PROPAGATION AND CELL MERGERS
COULD SUPPORT LOCALLY EXCESSIVE RAINFALL.

OVERNIGHT...MOISTURE WILL REMAIN TRAPPED UNDER THE STRENGTHENING
SUBSIDENCE INVERSION. THUS...ANY EVENING CLEARING SHOULD GIVE WAY
TO EXPANDING CLOUD COVER...AND ADJUSTED SKY COVER FORECASTS
ACCORDINGLY. PATCHY FOG COULD ALSO DEVELOP BUT IMPACT SHOULD
REMAIN LIMITED BY CLOUD COVER/PERSISTENT SURFACE WIND.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SURFACE HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC AND SOUTHEAST
STATES WEDNESDAY AND THURSDAY AS UPPER RIDGING INCREASES FROM THE
WEST. FORECAST MODELS SUGGEST A FEW ISOLATED SHOWERS/THUNDERSTORMS
COULD DEVELOP ALONG THE SEABREEZE WEDNESDAY AFTERNOON AND TRANSITION
INLAND. THUS...ADDED A NO MORE THAN SLIGHT CHANCE POP ACROSS
SOUTHEAST GEORGIA AND FAR SOUTHERN COASTAL SOUTH CAROLINA. MODELS
CONTINUE TO SHOW ENHANCED LOW LEVEL CONVERGENCE OFF THE FAR SOUTHERN
COASTS LATE WEDNESDAY NIGHT WHICH COULD RESULT IN SOME CONVECTION
OVER THE COASTAL WATERS. CONVECTION COULD SPREAD ACROSS COASTAL
GEORGIA AREAS AROUND SUNRISE THURSDAY MORNING. HOWEVER...HAVE KEPT
PRECIPITATION CHANCES BELOW 15 PERCENT FOR THURSDAY AFTERNOON AS
DRIER AIR AND NEGATIVE VORTICITY ADVECT OVER THE REGION.

SURFACE HIGH PRESSURE WILL BEGIN TO WEAKEN FRIDAY AS A TROUGH DIGS
ACROSS THE WESTERN ATLANTIC. WILL MAINTAIN A RAINFREE FORECAST FOR
FRIDAY FOR NOW AS MODELS KEEP ANY CONVECTION WELL INLAND FROM THE
FORECAST AREA.

HIGH TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL ON WEDNESDAY AND
THURSDAY WITH HIGHS REACHING LOW 90S INLAND AND UPPER 80S/NEAR 90S
ALONG THE COAST. FRIDAY WILL SEE HIGH TEMPERATURES DIP SLIGHTLY
CLOSER TO NEAR NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL SHIFT OFFSHORE INTO THE WESTERN ATLANTIC
OVER THE WEEKEND...WITH A COLD FRONT THEN EXPECTED TO AFFECT THE
REGION EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH SHIFTS ACROSS THE
NORTHEAST STATES. A DEVELOPING RETURN FLOW WILL BRING INCREASING
MOISTURE INTO THE AREA RESULTING IN ISOLATED/MAINLY DIURNAL
CONVECTION BY SUNDAY. DEEP MOISTURE WILL THEN SPREAD INTO THE REGION
EARLY NEXT WEEK IN ASSOCIATION WITH THE COLD FRONT AND THE
PROBABILITY FOR SHOWERS/THUNDERSTORMS WILL INCREASE INTO THE CHANCE
CATEGORY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE LONG TERM
PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MVFR CEILINGS COULD OCCASIONALLY DEVELOP AT ANY TIME THROUGH THE
18Z TAF PERIOD BUT APPEAR MOST LIKELY THIS AFTERNOON AND AGAIN
OVERNIGHT INTO WEDNESDAY MORNING. LOW LEVEL MOISTURE COULD EVEN
SUPPORT IFR OR LOWER CEILINGS OVERNIGHT/EARLY WEDNESDAY.
MEANWHILE...CBS WILL CONTINUE TO DEVELOP/DISSIPATE WITHIN SIGHT OF
TERMINALS INTO EARLY EVENING. BRIEF/DIRECT THUNDERSTORM IMPACTS
CANNOT BE RULED OUT BUT APPEAR UNLIKELY AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR MOST OF THE TIME WEDNESDAY NIGHT
THROUGH SUNDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TONIGHT. LATE
TUESDAY AFTERNOON...A STATIONARY FRONT REMAINED OVER SOUTHERN
WATERS...AND THE POST-FROPA SURFACE PRESSURE GRADIENT WILL
SUPPORT E-NE WINDS 10-20 KT ACROSS SC WATERS TONIGHT. ACROSS GA
WATERS...WIND DIRECTION/SPEED REMAINS UNCERTAIN AND COULD REMAIN
QUITE VARIABLE DEPENDING ON WHETHER THE SYNOPTIC BOUNDARY WAVERS
OVER THE AREA OR PUSHES SOUTH AS A COLD FRONT. SEAS WILL AVERAGE
2-4 FT TONIGHT.

HIGH PRESSURE WILL BUILD ACROSS THE COASTAL WATERS THROUGH
FRIDAY...THEN SHIFT INTO THE WESTERN ATLANTIC OVER THE WEEKEND.
NORTHEAST TO EASTERLY WINDS WILL PREVAIL WEDNESDAY INTO WEDNESDAY
NIGHT WITH 15 TO 20 KNOT WINDS EXPECTED. ALTHOUGH CONDITIONS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA...WINDS WILL ALLOW
SEAS TO BUILD...BUT REMAIN NO HIGHER THAN 5 FEET. FOR THE REMAINDER
OF THE TIME PERIOD...EXPECT WINDS TO BE 15 KT OR LESS WITH SEAS
GENERALLY NO HIGHER THAN 3 TO 4 FEET.

RIP CURRENTS...2 FT SWELL EVERY 9 SEC ALONG WITH SOME ASTRONOMICAL
INFLUENCE AND SOLID 15 KT ONSHORE WINDS ALONG THE SC/GA COASTS WILL
RESULT IN A MODERATE RISK FOR RIP CURRENTS FOR ALL AREAS ON
WEDNESDAY. AN ELEVATED RISK FOR RIP CURRENTS IS POSSIBLE IN SOME OR
ALL AREAS ON THURSDAY AS WELL.

&&

.TIDES/COASTAL FLOODING...
TIDES REMAINED CLOSE TO EXPECTED LEVELS LATE TUESDAY
AFTERNOON...AND ODDS FOR POSITIVE WATER LEVEL ANOMALIES SUFFICIENT
TO SUPPORT SHALLOW COASTAL FLOODING LEVELS WITH THE EVENING HIGH
TIDE CLOSE TO 10 PM THIS EVENING. THUS...NO PLANS TO ISSUE ANY
COASTAL FLOOD ADVISORIES AT THIS TIME.

ASTRONOMICAL FACTORS...A STRENGTHENING ONSHORE FLOW AND A SMALL
EAST SWELL COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE
TIMES OF HIGH TIDE WEDNESDAY THROUGH THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 30, 3:57 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT TUE AUG 30 2011

GAZ117-119-139-141-SCZ048>051-312000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
357 PM EDT TUE AUG 30 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND
THE TIMES OF HIGH TIDE WEDNESDAY AND THURSDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS COULD PERSIST ON
AREA BEACHES THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-SCZ044-045-052-312000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
357 PM EDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-043-047-312000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
357 PM EDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 30, 2:50 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT TUE AUG 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     RIP CURRENTS     TYBEE ISLAND            32.02N  80.86W
08/27/2011                   CHATHAM            GA   LIFEGUARD

            LIFEGUARDS REPORT AT LEAST 15 RIP CURRENT RELATED
            RESCUES THROUGH THE DAY.

&&

EVENT NUMBER CHS1100924

33
Special weather statement, Aug 30, 3:07 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT TUE AUG 30 2011

GAZ114-115-137-138-301945-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
307 PM EDT TUE AUG 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 345 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST
OF DAISY TO GLENNVILLE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...MANASSAS...MENDES...MIDWAY AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3204 8222 3228 8198 3227 8197 3227 8192
      3223 8181 3218 8178 3213 8178 3211 8176
      3205 8164 3179 8197 3185 8210 3186 8212
      3188 8212 3193 8223
TIME...MOT...LOC 1907Z 134DEG 4KT 3208 8171 3193 8192
Special weather statement, Aug 30, 3:15 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT TUE AUG 30 2011

GAZ100-115-116-301945-
BULLOCH-EVANS-INLAND BRYAN-
315 PM EDT TUE AUG 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
BRYAN COUNTIES THROUGH 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REKA...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GROVELAND...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3230 8166 3211 8151 3205 8163 3207 8168
      3209 8170 3209 8171 3213 8179 3222 8180
TIME...MOT...LOC 1915Z 060DEG 7KT 3214 8166
Special weather statement, Aug 30, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT TUE AUG 30 2011

SCZ043-048-049-302015-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
341 PM EDT TUE AUG 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 415 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FENWICK...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3264 8041 3263 8041 3262 8043 3261 8043
      3260 8042 3254 8049 3264 8068 3278 8051
      3264 8040
TIME...MOT...LOC 1942Z 129DEG 5KT 3262 8047
Local storm report, Aug 30, 3:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT TUE AUG 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TROPICAL STORM   1 WSW CROWFIELD PLANTAT 33.01N  80.08W
08/26/2011                   BERKELEY           SC   NWS EMPLOYEE

            ONE TREE UPROOTED AND ONE TREE SNAPPED OFF IN THE
            HAMLET SUBDIVISION OF CROWFIELD PLANTATION

&&

EVENT NUMBER CHS1100925

66
Special weather statement, Aug 30, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT TUE AUG 30 2011

GAZ099-100-114>116-302030-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-TATTNALL-
400 PM EDT TUE AUG 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...CANDLER AND BRYAN COUNTIES THROUGH 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ADABELLE TO
REKA...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...DENMARK...GEORGIA SOUTHERN...
GROVELAND...HAGAN...MANASSAS...NEVILS...PULASKI AND REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3240 8202 3243 8171 3207 8162 3208 8169
      3209 8171 3208 8172 3213 8208 3230 8213
TIME...MOT...LOC 2001Z 111DEG 10KT 3225 8194 3212 8167

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 10:27 AM EDTSpecial Marine WarningCHS93 min
Aug 30, 2:43 PM EDTSpecial Weather StatementCHSEvans47 min
Aug 30, 3:07 PM EDTSpecial Weather StatementCHSEvans, Tattnall38 min
Aug 30, 3:15 PM EDTSpecial Weather StatementCHSEvans30 min
Aug 30, 4:06 PM EDTSpecial Weather StatementCHSLong24 min
Aug 30, 4:30 PM EDTSpecial Weather StatementCHSLong30 min
Aug 30, 4:52 PM EDTAreal Flood AdvisoryCHSLong, Tattnall23 min
Aug 30, 1:08 PM EDTSpecial Weather StatementCHSBeaufort37 min
Aug 30, 2:19 PM EDTSpecial Weather StatementCHSBeaufort, Jasper26 min
Aug 30, 3:27 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton58 min
Aug 30, 3:41 PM EDTSpecial Weather StatementCHSColleton34 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.